ADVERTISEMENT

Q. Can intake of Amitriptyline and Diflucan cause sodium blockade in heart?

Answered by
Dr. Ahmad Mustafa
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Dec 29, 2020

Hi doctor,

I am concerned about the sodium blockade in my heart after using Amitriptyline and Diflucan. I am experiencing tachycardia, bradycardia, and shortness of breath. My heart rate is elevated upon standing. It increases up to 135 beats per minute. It settles down on sitting. At midnight, I wake up suddenly and my heart rate comes down up to 50 beats per minute. I went to emergency for four times and they could not identify the cause for the severity of TCA toxicity and drug interactions. I am terrified about the unidentified sodium blockade.

#

Hi,

Welcome to icliniq.com.

Changes in the heart rate can occur due to a physiological cause. But to be more authentic to know whether it is physiological or pathological, it is necessary to do some investigations. Serum electrolyte, ECG (electrocardiogram), 24-hour Holter monitoring, renal function test, and liver function test has to be done. We need to evaluate your issues through these investigations. If the breathing issues are correlated with your rhythm and rate issues, then we can say whether these rate issues are associated with Amitriptyline or there are some other rhythmic issues.

Thank you doctor,

How is my respiratory health evaluated? Do I need to go to the ER? I am scared to sleep. How can I know whether I have sodium blockade or not? I am trying to save my life and I do not know what to do.

#

Hi,

Welcome back to icliniq.com.

If this drug is causing sodium blockade, then it can cause certain rhythmic problems. These rhythmic disorders can be manifested through ECG (electrocardiogram) and 24-hour Holter monitoring. If the breathing issues are related to sleeping, it can be physiological or it can occur due to decreased pumping power of the heart which has to be evaluated through an echocardiogram. If there is some electrolyte imbalance, it is seen on RFT (renal function test) and LFT (liver function test). Please feel free to ask me if you do not understand even now.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I have been suffering from constant headache for over five years. Why?

Last but best and newly approved drug by FDA is Erenumab (Aimovig) 70 mg once monthly injection ...   Read full

Can heart palpitations, tachycardia and shortness of breath due to mitral valve stenosis?

.. to be due to anxiety. To exclude any valvular disorder, the cardiologist will auscultate your heart carefully, if he listens any abnormal sound he may advise echo, otherwise no need. Regarding palpitations, better have an ECG done at the time of s...   Read full

With anxiety alone, can my heart rate go too high I cannot calm it down?

.. cause both normal increase in heart rate as well as abnormally fast rhythms (known as automatic tachycardia). While the normal increase (sinus tachycardia) can be dealt with by treating anxiety, the abnormal rhythms may require drugs/electrophysio...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


The New COVID Variant From South Africa (Omicron)
The World Health Organisation has enlisted Omicron to be a variant of concern. Just scroll down the article to know abou...  Read more»
Managing Diabetes During Festive Season
All the festivals are indirectly a danger sign for diabetic patients. Read this article to know more about how to handle...  Read more»
What You Should Eat and Drink for A Healthy Life!!
Food is essential for our survival, and what we eat definitely impacts our health. We can easily reduce the risk of many...  Read more»

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.